Hyperimmunoglobulinemia D syndrome with recurrent perianal abscess successfully treated with canakinumab


KIŞLA EKİNCİ R. M. , Balci S. , BİŞGİN A. , TÜMGÖR G. , DOĞRUEL D. , YILMAZ M.

SCOTTISH MEDICAL JOURNAL, cilt.64, ss.103-107, 2019 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 64 Konu: 3
  • Basım Tarihi: 2019
  • Doi Numarası: 10.1177/0036933019836405
  • Dergi Adı: SCOTTISH MEDICAL JOURNAL
  • Sayfa Sayıları: ss.103-107

Özet

Hyperimmunoglobulinaemia D syndrome is an autoinflammatory disease usually representing recurrent episodes of fever, arthralgia/arthritis, cervical lymphadenopathy, vomiting, diarrhoea, abdominal pain and skin rashes lasting 3-7 days every 4-8 weeks since their infancy. Recent reports suggested a link between perianal fistulae/abscess and severe colitis with hyperimmunoglobulinaemia D syndrome resembling an inflammatory bowel disease phenotype. Herein, we report an 18-month-old patient with recurrent attacks of fever and pharyngitis lasting 2-3 days every 10-15 days since the first two weeks of life. Inflammatory attacks were accompanied by diarrhoea, oral aphthous ulcers, cervical lymphadenopathy, maculopapular rash, severe leukocytosis and perianal fistulae/abscess. After the initiation of canakinumab, the patient was clinically improved with complete healing of perianal fistulas/abscesses. In conclusion, hyperimmunoglobulinaemia D syndrome should be considered in differential diagnosis of inflammatory bowel disease and recurrent perianal abscess/fistula in a patient with inflammatory attacks.